# SDR 98ZZZX3169

- Difficulty date: July 2, 1998
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N36BM
- Make and model: Piper PA-31-350
- Aircraft serial: 318252008
- System (JASC): 3231 · Landing Gear Door Retract Section
- Part: Fitting
- Part number: AN83740
- Condition: Failed
- Location: Lt Mlg Door
- Part time: 3,315 hours
- Stage of operation: CL
- Nature of condition: J
- Precautionary procedure: O

## Discrepancy

PILOT REPORTED THE LANDING GEAR DID NOT FULLY RETRACT FOLLOWING TAKEOFF FROM NASSAU.  ATTEMPTS TO CYCLE THE GEAR WERE UNSUCCESSFUL.  THE GEAR WOULD NEITHER EXTEND OR RETRACT NORMALLY.  THE GEAR WAS EXTENDED BY USING THE EMERGENCY PUMP AND A NORMAL LANDING WAS MADE AT FLL.  INSPECTION REVEALED AN AN837-4D FITTING HAD BROKEN ON THE LEFT MLG INBOARD DOOR ACTUATING CYCLINDER CAUSING ALL HYDRAULIC FLUID TO BE LOST.  SUBMITTER SUSPECTED CAUSE OF THE FITTING FAILURE WAS METAL FATIGUE.  THE ACTUATOR MOVES WITH THE GEAR DOOR CAUSING STRESS TO BE APPLIED TO THE ALUMINUM FITTING BY THE ACTUATOR HOSE.
